Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 28, 2009, 2:39 PM PDT for 5 counties in Nevada. It took effect at Mar 29, 2009, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 2:39 PM PDT (21:39 UTC)
- In effect from
- Mar 29, 2009, 5:00 AM PDT
- Expired
- Mar 29, 2009, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 282139 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT SAT MAR 28 2009 NVZ030-031-036-291100- /O.NEW.KLKN.WI.Y.0008.090329T1200Z-090330T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...BATTLE MOUNTAIN 239 PM PDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ032>034-291100- /O.NEW.KLKN.WI.Y.0008.090329T1400Z-090330T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 239 PM PDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 5 PM PDT SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-037-291100- /O.NEW.KLKN.WI.Y.0008.090329T1600Z-090330T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 239 PM PDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-291100- /O.NEW.KLKN.WI.Y.0008.090329T1700Z-090330T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 239 PM PDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT SUNDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KLKN 290953 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 AM PDT SUN MAR 29 2009 NVZ030-031-036-300000- /O.CON.KLKN.WI.Y.0008.090329T1200Z-090330T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...BATTLE MOUNTAIN 253 AM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS MORNING BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ032>034-300000- /O.CON.KLKN.WI.Y.0008.090329T1400Z-090330T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 253 AM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS MORNING BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-037-300000- /O.CON.KLKN.WI.Y.0008.090329T1600Z-090330T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 253 AM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS MORNING BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-300000- /O.CON.KLKN.WI.Y.0008.090329T1700Z-090330T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 253 AM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING STRONG GUSTY WINDS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
000 WWUS75 KLKN 292200 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT SUN MAR 29 2009 NVZ032-034-292300- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 300 PM PDT SUN MAR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ NVZ033-300300- /O.EXT.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 300 PM PDT SUN MAR 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL 8 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-031-036-300000- /O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...BATTLE MOUNTAIN 300 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-037-300000- /O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 300 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-300300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 300 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE UNTIL 8PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 292345 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 445 PM PDT SUN MAR 29 2009 NVZ030-031-035>037-300045- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-090330T0000Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 445 PM PDT SUN MAR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ NVZ033-300300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 445 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE UNTIL 8 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-300300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 445 PM PDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE UNTIL 8PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
000 WWUS75 KLKN 300250 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 750 PM PDT SUN MAR 29 2009 NVZ033-300400- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 750 PM PDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ013-300400- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-090330T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 750 PM PDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:40 AM PDT, 11 hours 59 minutes earlier.
Area forecast discussion, Mar 28, 2:40 AM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 240 AM PDT SAT MAR 28 2009 .SYNOPSIS...A WARM DAY EXPECTED TODAY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. THIS FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND SUNDAY BRINGING BELOW NORMAL TEMPERATURES...GUSTY WINDS AND A CHANCE FOR SNOW TO NORTHEASTERN NEVADA. SNOW ACCUMULATIONS WILL BE LIGHT WITH THIS SYSTEM. ANOTHER COLD FRONT IS EXPECTED FOR MIDWEEK WITH ANOTHER CHANCE FOR SOME LIGHT SNOW. && .SHORT TERM...TODAY THROUGH MONDAY. VERY GOOD AGREEMENT AMONG MODELS. EXPECT TODAY TO BE WARMEST DAY OF THE NEXT FEW WITH HIGHS MAINLY IN THE 60S WITH A FEW 70S POSSIBLE SOUTH AND FAR WEST. WESTERLY WINDS WILL BE INCREASING DURING THE AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NW. COLD FRONT WILL BE AROUND THE I-80 CORRIDOR BY 12Z SUN WITH SNOW SHOWERS MOVING IN BEHIND IT. RAISED POPS TO LIKELY NEAR THE ID BORDER IN ELKO COUNTY AND COULD SEE 1-3 INCHES IN THIS AREA...OTHERWISE MOISTURE WILL BE LACKING WITH THIS SYSTEM AND MOST VALLEY LOCATIONS NORTH OF HIGHWAY 50 WILL SEE LESS THAN AN INCH. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT SUN WITH ADVISORIES LIKELY TO BE NECESSARY FOR NORTHERN NYE AND EXTREME EASTERN ELKO COUNTIES. TEMPERATURES TOMORROW WILL STRUGGLE TO GET OUT OF THE 30S FAR NORTH AND MAINLY 40S SOUTH WITH JUST A FEW 50S POSSIBLE AHEAD OF THE FRONT IN NORTHERN NYE COUNTY. HIGH PRESSURE WILL BE SETTLING IN SUN NIGHT WITH WINDS DECREASING AND SKIES CLEARING. EXPECT TO HAVE LOW TEMPERATURES FALLING INTO THE TEENS IN MANY LOCATIONS. NNWLY FLOW WILL CONTINUE ACROSS THE AREA THROUGH THE DAY MONDAY KEEPING HIGH TEMPERATURES BELOW NORMAL WITH UPPER 30S AND 40S COMMON ACROSS THE CWA. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS START OUT THE LONG TERM PERIOD IN GOOD AGREEMENT AND THEN DIVERGE FROM WEDNESDAY THROUGH THE END OF NEXT WEEK. OVERALL...STRONG NW FLOW ALOFT TO REMAIN OVER THE REGION MONDAY NIGHT THROUGH WEDNESDAY BEFORE WE SEE SOME PATTERN RETROGRESSION LATE IN THE WEEK WITH TROUGHINESS RETURNING TO THE WEST COAST. JUST HOW MUCH IS YET TO BE SEEN AS ECMWF SHOWS A DEEPER TROUGH ALONG THE WEST COAST BY FRIDAY COMPARED TO THE GFS. 00Z GFS SHOWS A FAIRLY POTENT SHORTWAVE CLIPPING NE NV TUESDAY NIGHT/WEDNESDAY MORNING WITH H7 TEMPS FALLING TO AROUND -15C. 00Z ECMWF NOWHERE NEAR AS COLD WITH H7 TEMPS ONLY SHOWN TO BE AROUND -6C. 00Z OPERATIONAL GFS SOLUTION IS SUPPORTED WELL BY THE CANADIAN...DGEX...AND THE GFS ENSEMBLE MEAN. HOWEVER...00Z ECMWF ENSEMBLE MEAN FAVORS THE MILDER SOLUTION OF ITS OPERATIONAL RUN. GIVEN THIS SPLIT IN THE MODELS...DECIDED TO LEAN MORE TOWARD THE GFS SOLUTION BUT NOT COOL THINGS DOWN QUITE AS MUCH AS IT WOULD SUGGEST. PRECIP THROUGH THE LONG TERM PERIOD WILL MAINLY BE RESTRICTED TO NE NV AND WILL ONLY BE ISOLATED AT BEST. DAYTIME TEMPS WILL WARM FROM MONDAY INTO TUESDAY ONLY TO DIP BACK DOWN AGAIN ON WEDNESDAY AS THE STRONG SHORTWAVE CLIPS THE REGION. DAYTIME TEMPS SHOULD REBOUND ONCE AGAIN ON THURSDAY BEFORE POSSIBLY TANKING AGAIN ON FRIDAY AS A TROUGH MAY DEVELOP OVER THE WEST COAST. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH SATURDAY NIGHT. HOWEVER...A COLD FRONT WILL BE APPROACHING NORTHERN NV LATE TONIGHT WHICH WILL BEGIN TO INCREASE WINDS AFTER MIDNIGHT. EXPECT SOUTHWEST WINDS TO INCREASE INTO THE 10-20 MPH RANGE BETWEEN 06Z-12Z TONIGHT...ESPECIALLY AT KWMC AND KEKO. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/99/99
Hazardous weather outlook, Mar 28, 4:00 AM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT SAT MAR 28 2009 NVZ013-030>037-291100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 400 AM PDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH NORTHERN NEVADA TONIGHT AND BRING SOME LIGHT SNOW SHOWERS TO AREAS ALONG AND NORTH OF I-80. AN INCH OR TWO OF SNOW IS POSSIBLE NEAR THE IDAHO BORDER WITH LESSER AMOUNTS FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COLD FRONT WILL CONTINUE MOVING THROUGH THE GREAT BASIN ON SUNDAY BRINGING A CHANCE TO MAINLY AREAS NORTH OF HIGHWAY 50. ANY ACCUMULATIONS DURING THE DAY SUNDAY WILL LIKELY BE AN INCH OR LESS IN THE VALLEYS WITH 1 TO 2 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT WITH SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 45 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED OVER NORTHERN NYE COUNTY AND EXTREME EASTERN ELKO COUNTY. ANOTHER COLD FRONT IS EXPECTED TO CROSS THE REGION MIDWEEK WITH ANOTHER CHANCE FOR LIGHT SNOW ACROSS NORTHEAST NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.